Hail, St. Mary
- When
- June 4, 2:25 PM CST
- Where
- St. Mary County, Charenton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.883, -91.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 4, 1:50 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 250 PM CDT FRI JUN 4 2004 .DISCUSSION... CURRENT SFC ANALYSIS SHOWS WEAK PRESSURE GRADIENT OVER THE FORECAST AREA THIS MORNING. KLCH 88D SHOWS ISOLATED SHRA/TSRA ABOUT 15 MILES INLAND OF THE LA COAST...ALONG THE SLOWLY MOVING SEABREEZE CONVERGENCE BOUNDARY. THE NEXT RAIN PRODUCER IS OVER THE E OK THIS AFTERNOON...MOVING SE IN THE NW FLOW ALOFT. THIS WAS EXPECTED...AS A VERY OBVIOUS VORT MAX WAS NOTED IN THE H20 IMAGERY OVER E WY/SD YESTERDAY AFTERNOON. NOW THE MOS GUIDANCE HAS CAUGHT UP WITH THIS THINKING...AND WENT WITH CATEGORICAL POPS FOR LATE TONIGHT INTO SAT. SO...WILL KEEP MY ELEVATED I HAD ISSUED YESTERDAY. HOWEVER...ALL OF THE MODELS ARE INITIALIZING THIS FEATURE IN W OK...SO THE MODEL TRAJECTORY WILL BE OFF AS WELL. FOR SAT NIGHT...THE SHORTWAVE WILL BE PAST THE AREA...LEAVING LITTLE PRECIP LEFT. FOR SUN...THE MODELS DIVERGE COMPLETELY FROM NO PRECIP TO BACK TO 50%. IM GOING TO GO WITH 20% INLAND SE TX...30% BPT...LCH...AND 40% FOR AEX...LFT BEING CLOSER TO THE MOISTURE SOURCE. THE REASONING...THE MID/UPPER HIGH OVER THE W US WILL BE BUILDING EAST. THIS SAME REASONING IS WHY I WILL BE GOING WITH MINIMAL SHRA/TSRA ACTIVITY MON AND TUE. FOR WED THROUGH FRI: AS THE MID/UPPER HIGH IS NOW OVER THE EASTERN UNITED STATES...A LONGWAVE TROUGH DIGS SOUTH ACROSS THE WEST COAST... PROVIDING THE AREA WITH A S TO SW FLOW ALOFT. THE PROBLEM AREA LIES IN THE LARGE AND DISORGANIZED TROPICAL DISTURBANCE IN THE EASTERN PACIFIC SOUTH OF MEXICO. THE TROF LOOKS LIKE IT WILL BE DEEP ENOUGH TO RECURVE MOST OF THE MOISTURE FROM THIS ENTITY OVER OLD MEXICO... AND INTO THE WESTERN GULF TO PROVIDE SE TX/S LA FOR A HEALTHY CHANCE OF PRECIP WED-FRI. WILL TREND POPS UP IN THE EXTENDED TO REFLECT THIS CHANGE. DML && .PRELIMINARY POINT TEMPS/POPS... LCH 74 87 72 90 / 30 50 0 30 BPT 73 90 74 90 / 30 50 0 30 AEX 71 85 70 89 / 50 70 30 30 LFT 74 85 71 90 / 30 70 30 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 08/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT FRI JUN 4 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 051100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT FRI JUN 4 2004 .DAY ONE...TODAY AND TONIGHT... SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A DISTURBANCE ALOFT MAY SET-OFF SCATTERED STRONG THUNDERSTORMS ON SATURDAY, ESPECIALLY ACROSS SOUTHEAST TEXAS AND ACROSS SOUTHWEST AND WEST CENTRAL LOUISIANA. OTHERWISE, TYPICAL AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE THE RULE FOR SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 21
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407635.